MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a turbo-ject® single lumen over-the-wire power-injectable picc was implanted on an unspecified date for infusing antibiotics until (b)(6) 2017.The specific antibiotic was not identified.The customer reports that the device began to leak at the connection where the tubing enters the manifold.The patient underwent explant of the leaking device and replacement with a new catheter.No unintended portion of the device remained within the patient.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the clear tubing is partially severed from the purple hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6604786
Report Number1820334-2017-01361
Device Sequence Number16300525
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)180927(10)7306132
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;